Glimepiride + Metformin + Vitamin D3
Information about Glimepiride + Metformin + Vitamin D3
Glimepiride + metformin + vitamin d3 uses
Glimepiride+Metformin+Vitamin D3 is used in the treatment of Type 2 diabetes mellitus.
How glimepiride + metformin + vitamin d3 works
This is a combination of three medicines: Glimepiride, metformin and vitamin D3. Glimepiride is a sulfonylurea which works by increasing the amount of insulin released by the pancreas in order to lower the blood glucose. Metformin is a biguanide which decreases the production and absorption of sugar in your body, and allows better use of existing insulin. Vitamin D is a nutrient which improves the body’s sensitivity to insulin. Together, they provide better control of blood sugar.
Common side effects of glimepiride + metformin + vitamin d3
Nausea, Taste change, Diarrhea, Stomach pain, Headache, Hypoglycemia (low blood sugar level), Respiratory tract infection
Available Medicine for Glimepiride + Metformin + Vitamin D3
- ₹70 to ₹108Lupin Ltd2 variant(s)
Expert advice for Glimepiride + Metformin + Vitamin D3
- Take it as per the dose and duration prescribed by your doctor.
- Take it with the food to avoid stomach upset.
- It may cause hypoglycemia (low blood sugar level) when used with other antidiabetic medicines, alcohol or if you delay or miss a meal.
- Always carry some sugary food or fruit juice with you in case you experience hypoglycemic symptoms such as cold sweats, cool pale skin, tremor, and anxiety.
- Your doctor may monitor your liver function regularly. Inform your doctor if you notice symptoms like abdominal pain, yellowing of eyes and loss of appetite.
Frequently asked questions for Glimepiride + Metformin + Vitamin D3
Glimepiride + Metformin + Vitamin D3
Q. What is Glimepiride+Metformin+Vitamin D3?
Glimepiride+Metformin+Vitamin D3 is a combination of three medicines: Glimepiride, Metformin and Vitamin D3. This medicine is used in the treatment of type 2 diabetes mellitus (DM). It lowers the blood glucose levels when taken along with proper diet and regular exercise. Glimepiride lowers the blood glucose levels by increasing the release of insulin from the pancreas. Metformin works by lowering the glucose production in the liver and improving insulin sensitivity. Vitamin D3 is a nutrient which helps to improve the body's sensitivity to insulin.
Q. What are the possible side effects of Glimepiride+Metformin+Vitamin D3?
The use of Glimepiride+Metformin+Vitamin D3 is associated with common side effects like nausea, altered taste, diarrhea, stomach pain, headache, hypoglycemia (low blood sugar level) and respiratory tract infection.
Q. Can the use of Glimepiride+Metformin+Vitamin D3 cause hypoglycemia?
Yes, the use of Glimepiride+Metformin+Vitamin D3 can cause hypoglycemia (low blood sugar level). Symptoms of hypoglycemia include nausea, headache, irritability, hunger, sweating, dizziness, fast heart rate, and feeling anxious or shaky. It happens more often if you miss or delay your food, drink alcohol, do more than routine exercise or take other antidiabetic medicines along with it. So, regular monitoring of blood sugar level is important. Always carry glucose tablets, honey or fruit juice with you.
Q. Are there any specific conditions in which Glimepiride+Metformin+Vitamin D3 should not be taken?
The use of Glimepiride+Metformin+Vitamin D3 should be avoided in patients with known allergy to any of the components or excipients of this medicine. It should also be avoided if you have an active liver disease indicated by high levels of transaminase levels in the body.
Q. How does Vitamin D deficiency affect Type 2 diabetes?
Vitamin D is a fat-soluble vitamin and has an important role in the body. It not only helps to maintain the health of your bones, teeth and joints but also helps to prevent diabetes. Vitamin D is known to improve the body's sensitivity to insulin, the hormone which regulates blood sugar levels, thereby reducing the risk of insulin resistance. Insulin resistance is often a precursor to type 2 diabetes.
Q. Can the use of Glimepiride+Metformin+Vitamin D3 cause lactic acidosis?
Yes, the use of Glimepiride+Metformin+Vitamin D3 can lead to lactic acidosis. It is a medical emergency which is caused by increased levels of lactic acid in the blood. It is also known as MALA (Metformin-associated lactic acidosis). It is a rare side effect associated with the use of metformin and therefore, it is avoided in patients with underlying kidney disease, old age patients or who take large amounts of alcohol. Symptoms of lactic acidosis may include muscle pain or weakness, dizziness, tiredness, feeling of cold in arms and legs, difficulty in breathing, nausea, vomiting, stomach pain or slow heart rate. If you have these symptoms, stop taking Glimepiride+Metformin+Vitamin D3 and immediately consult your doctor.
Q. What are the instructions for the storage and disposal of Glimepiride+Metformin+Vitamin D3?
Keep this medicine in the packet or the container it came in, tightly closed. Store it according to the instructions mentioned on the pack or label. Dispose of the unused medicine. Make sure it is not consumed by pets, children and other people.